MAUDE Adverse Event Report: MICROVENTION, INC. MICROPLEX COSMOS; NEUROVASCULAR EMBOLIZATION DEVICE

MICROVENTION, INC. MICROPLEX COSMOS; NEUROVASCULAR EMBOLIZATION DEVICE
Model Number 181347CS-V
Medical Device Problem Code Detachment of Device or Device Component (2907)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/15/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
A search for non-conformance associated with the reported part/ lot number combination did not reveal any production-related issues relevant to the complaint that occurred during manufacturing of the device.The device has not been returned to the manufacturer for evaluation.If the device is received, an investigation will be performed and a supplemental report will be submitted.The instructions for use (ifu) identifies premature coil detachment as a potential complication associated with use of the device.
 
Event or Problem Description
It was reported that during an embolization treatment of a basilar aneurysm, the second coil became stuck within the microcatheter.Upon withdraw the coil detached from the delivery pusher within the microcatheter.The coil and microcatheter were withdrawn together and the procedure was completed successfully.No patient harm or injury was reported.
 
Additional Manufacturer Narrative
Additional information: h10 (summary device evaluation).Summary of device evaluation: the reported complaint is confirmed.The investigation of the returned coil system found the implant separated from the pusher, stretched at proximal and stuck inside the returned microcatheter.The pusher was received with no signs of activation on the pusher's heater coil and the attachment monofilament profiles a stretched tail shape at the tip.The returned microcatheter was found damaged 1.5" from the distal end.This damage creates a decrease in inner diameter, which would cause increased resistance/friction during retraction.The investigation determined the separation of the implant is consistent with the implant becoming stuck and then experiencing retraction forces that exceeded the strength of the monofilament.The physical evaluation of the device could not identify the conditions or circumstances that led to the damage, but the damage is consistent with the device experiencing forces over specification.

Brand Name
MICROPLEX COSMOS
Common Device Name
NEUROVASCULAR EMBOLIZATION DEVICE
Manufacturer (Section D)
MICROVENTION, INC.
35 enterprise
aliso viejo CA 92656
Manufacturer Contact
terry callahan
35 enterprise drive
aliso viejo, CA 92656
7142478000
MDR Report Key12807831
Report Number2032493-2021-00441
Device Sequence Number14824017
Product Code HCG
UDI-Device Identifier00810170014116
UDI-Public(01)00810170014116(11)180719(17)230630(10)1807195V6
Combination Product (Y/N)N
Initial Reporter CountryAU
PMA/510(K) Number
K090891
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 10/15/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/30/2023
Device Model Number181347CS-V
Device Catalogue Number181347CS-V
Device Lot Number1807195V6
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/18/2021
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/15/2021
Supplement Date Received by Manufacturer11/18/2021
Initial Report FDA Received Date11/12/2021
Supplement Report FDA Received Date12/16/2021
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured07/19/2018
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown